advertisement
Question
Posted by: livvy | 2007/03/20

Weight attack

Is it possible to put on weight after cuming off the pill. Been on contraception (loette) for 2 years and since going off it, i have gained 6 kg in under 4 months.
What can i do?
I eat a healthy diet, gym 5 times a week
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Livvy
The irony of taking female hormones for contraception or hormone replacement therapy, is that some women lose weight, while others gain weight when they are on the hormones, and conversely gain or lose weight when they stop. This is an individual reaction and one cannot predict what will happen in each woman's case. It may be a good idea to ask your gynae to send you for tests to determine if you suffer from insulin resistance. If you do, then you need to see a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), who will help you with a low-GI diet.
Keep up the good work with the gym
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement